Send to

Choose Destination
J Math Biol. 1985;22(1):61-8.

Global asymptotic stability of the size distribution in probabilistic models of the cell cycle.


Probabilistic models of the cell cycle maintain that cell generation time is a random variable given by some distribution function, and that the probability of cell division per unit time is a function only of cell age (and not, for instance, of cell size). Given the probability density, f(t), for time spent in the random compartment of the cell cycle, we derive a recursion relation for psi n(x), the probability density for cell size at birth in a sample of cells in generation n. For the case of exponential growth of cells, the recursion relation has no steady-state solution. For the case of linear cell growth, we show that there exists a unique, globally asymptotically stable, steady-state birth size distribution, psi*(x). For the special case of the transition probability model, we display psi*(x) explicitly.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center